Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Mar 26, 2004, 5:04 PM MST for Crook County, Wyoming. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2004, 5:04 PM MST (00:04 UTC)
- Expired
- Mar 26, 2004, 6:00 PM MST
- In force
- 56 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
County Crook County, WY
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 2:10 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 386 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 715 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:30 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 26, 3:30 PM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 330 PM MST FRI MAR 26 2004 .DISCUSSION...CURRENT SURFACE MAP SHOWS STRONG LOW OVER SOUTHEAST MONTANA WITH DRY LINE EXTENDING INTO NORTHEAST WYOMING. CONVECTION EAST OF THE BLACK HILLS HAS PRODUCED SOME SEVERE HAIL. MORE CONVECTION TO FIRE ALONG THE DRY LINE AS UPPER TROF APPROACHES. CONVECTION WILL MOVE EAST OVERNIGHT AS SURFACE LOW/FRONT MOVES EAST. BEST CHANCE OF SEVERE WILL BE THROUGH THE EVENING. DRY NORTHWEST FLOW FOR THE WEEKEND...HOWEVER POOL OF COOL AIR ALOFT MAY BRING SOME SPOTTY SHOWER. SINCE SOUNDINGS DO NOT SUPPORT...WILL LEAVE FORECAST DRY FOR NOW. NO CHANGES TO THE EXTENDED AS UPPER LEVEL RIDGE BUILDS OVER THE AREA. .UNR WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE.
Hazardous weather outlook, Mar 26, 6:30 AM MST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 630 AM MST FRI MAR 26 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 630 AM MST (730 AM CST) FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN WYOMING ...THE NEBRASKA PANHANDLE...AND THE BLACK HILLS LATE THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES. THE THUNDERSTORMS WILL GENERALLY MOVE TO THE NORTHEAST...AND AS THE STORMS TAP INTO THE MOIST AIRMASS OVER WESTERN SOUTH DAKOTA...SOME OF THE STORMS MAY BECOME SEVERE. THE MAIN THREATS WILL BE FROM LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. THE STORMS ARE EXPECTED TO REACH NORTHWESTERN SOUTH DAKOTA AND PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Mar 26, 2:26 PM MST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
226 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 S NEW UNDERWOOD 44.07N 102.83W
03/26/2004 0.75 INCH PENNINGTON SD PUBLIC
HAIL LASTED A FEW MINUTES...AND GROUND WAS COVERED.
&&
BUNKERSLocal storm report, Mar 26, 2:38 PM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
238 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 7 NE NEW UNDERWOOD 44.17N 102.73W
03/26/2004 0.75 INCH MEADE SD PUBLIC
HAIL LASTED 10 MINUTES FROM 225 PM TO 235 PM MST.
&&
BUNKERSLocal storm report, Mar 26, 3:42 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
342 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 4 E HEREFORD 44.38N 102.80W
03/26/2004 0.88 INCH MEADE SD PUBLIC
HAIL FELL BETWEEN 330 PM MST AND 335 PM MST.
&&
BUNKERSLocal storm report, Mar 26, 4:16 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
416 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 4 E HEREFORD 44.38N 102.80W
03/26/2004 0.88 INCH MEADE SD PUBLIC
LASTED 5 MINUTES
0355 PM HAIL 1 N HEREFORD 44.40N 102.88W
03/26/2004 1.00 INCH MEADE SD TRAINED SPOTTER
LASTED 10 MINUTES
0355 PM HAIL 3 SE HEREFORD 44.35N 102.84W
03/26/2004 0.88 INCH MEADE SD TRAINED SPOTTER
&&
MELocal storm report, Mar 26, 4:37 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
437 PM MST FRI MAR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 N HEREFORD 44.46N 102.88W
03/26/2004 1.25 INCH MEADE SD PUBLIC
&&
METhe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:16 PM MST | Severe Thunderstorm Warning | UNR | Meade | 59 min |
| Mar 26, 6:48 PM MST | Severe Thunderstorm Warning | UNR | Harding | 57 min |
| Mar 26, 8:10 PM MST | Severe Thunderstorm Warning | UNR | Harding | 35 min |
| Mar 26, 8:48 PM MST | Severe Thunderstorm Warning | UNR | Harding | 57 min |
| Mar 26, 9:35 PM MST | Severe Thunderstorm Warning | UNR | Custer | 55 min |
| Mar 26, 9:43 PM MST | Severe Thunderstorm Warning | UNR | Lawrence | 32 min |
| Mar 26, 9:56 PM MST | Severe Thunderstorm Warning | UNR | Pennington | 64 min |
| Mar 26, 10:21 PM MST | Severe Thunderstorm Warning | UNR | Butte | 54 min |
| Mar 26, 10:29 PM MST | Severe Thunderstorm Warning | UNR | Meade | 61 min |
| Mar 26, 5:52 PM MST | Severe Thunderstorm Warning | UNR | Crook | 38 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.